Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 19, 2025, 8:06 PM EDT for 6 counties in Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 8:06 PM EDT (00:06 UTC)
- Expired
- Mar 19, 2025, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:20 PM EDT | TSTM WND DMG | 3 Sw Akron, IN | Emergency management reports large trees down and sheet metal blown around 3 miles southwest of Akron in Fulton County Indiana. Time estimated from radar data. |
| Mar 19, 8:20 PM EDT | TORNADO | 3 Ne Macy, IN | A survey of damage confirmed a EF0 tornado touched down east of CR N 25 W, south of Pleasant Hill Rd where an outbuilding in a wooded area was flipped from north to south against a tree and some debris thrown to the southwest. The tornado reached peak intensit |
| Mar 19, 8:22 PM EDT | TSTM WND DMG | 2 Ssw Akron, IN | Emergency management reports large trees down and damage to a dwelling around 2 miles southwest of Akron in Fulton County Indiana. Time estimated from radar data. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 6:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WUUS53 KIWX 200006
SVRIWX
INC017-049-085-099-103-169-200045-
/O.NEW.KIWX.SV.W.0013.250320T0006Z-250320T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
806 PM EDT Wed Mar 19 2025
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northwestern Wabash County in north central Indiana...
Central Fulton County in north central Indiana...
Western Kosciusko County in north central Indiana...
Northeastern Cass County in north central Indiana...
Northwestern Miami County in north central Indiana...
Southeastern Marshall County in north central Indiana...
* Until 845 PM EDT.
* At 805 PM EDT, severe thunderstorms were located along a line
extending from near Rochester to 7 miles southwest of Akron to
near Grissom Afb, moving northeast at 70 mph. At 8 PM EDT, power
poles were reported down near the Logansport airport by emergency
management officials.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fulton, Akron, Etna Green, Monoquet, Hoffman Lake, Leesburg,
Atwood, Nyena Lake, Deedsville, Macy, Beaver Dam Lake, Tippecanoe,
Winona Lake, Old Tip Town, Sevastopol, Tiosa, Denver, Beaver Dam,
Lake Manitou, and Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4066 8620 4090 8620 4101 8636 4144 8602
4144 8601 4133 8578 4104 8582
TIME...MOT...LOC 0005Z 218DEG 62KT 4104 8629 4099 8614 4072 8618
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:17 PM EDT, 49 minutes earlier. Its key messages:
- Scattered strong to severe storms are likely this evening, especially in the 7-11 PM EDT timeframe. Damaging wind gusts and isolated tornadoes are the main threats.
- Much colder tomorrow with highs near 40 degrees. Rain/snow mix likely in the morning/early afternoon. Minor snow accumulations of 0.5" to 1" possible on elevated surfaces.
- Seasonable temperatures and an active weather pattern continue with a few chances for rain over the weekend and into next week
Area forecast discussion, Mar 19, 7:17 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
717 PM EDT Wed Mar 19 2025
.KEY MESSAGES...
- Scattered strong to severe storms are likely this evening,
especially in the 7-11 PM EDT timeframe. Damaging wind gusts
and isolated tornadoes are the main threats.
- Much colder tomorrow with highs near 40 degrees. Rain/snow mix
likely in the morning/early afternoon. Minor snow accumulations of
0.5" to 1" possible on elevated surfaces.
- Seasonable temperatures and an active weather pattern continue
with a few chances for rain over the weekend and into next week
&&
.DISCUSSION...
Issued at 241 PM EDT Wed Mar 19 2025
A large area of low pressure can be seen on visible satellite
imagery and regional radar this afternoon. This low pressure system
is centered over northwest Missouri this afternoon and as it lifts
northward, the system's attendant surface cold front will sweep
through our forecast area tonight and bring chances for severe
weather. Upper level dynamics are favorable too as the left exit
region of a strong jet stream moves overhead this evening and a
strong 500 mb shortwave approaches as well. Scattered strong to
severe storms are expected to develop late this afternoon into the
evening. A few supercells may develop ahead of the cold front
initially (especially in Illinois and into western Indiana) but
the main storm structure expected in our forecast area today is
a broken line of thunderstorms. This is a high shear, low CAPE
setup today, with strong shear and marginal instability of about
500-1000 J/kg. Strong 0-6 km shear of 50 to 70 kts, ample 0-1
km shear of 30 to 40 kts, LCLs of 1000m, and 0-1 km SRH of up to
300 m2/s2 all favor damaging winds and a few isolated tornadoes
as the main threats. A warm front lifted north of our area this
morning and clearing has been evident on visible satellite
imagery over the past few hours, which when combined with wind
gusts up to 30 kts, has led to temperatures in the mid to upper
60s this afternoon. This clearing - and being in the warm sector
- will aid in destabilizing the atmosphere. The only caveat to
today's severe weather chances is the approaching line of
showers in Illinois. Some of the hi-res model guidance has this
line of showers and some do not...the current thinking is that
these showers may dampen the favorable environment somewhat, but
to what degree is uncertain. Nevertheless, stay weather aware
late this afternoon and evening and have multiple ways to
receive warnings!
In typical spring fashion, temperatures will crash overnight post-
front and the weather will be drastically different tomorrow. As the
backside of the low pressure system moves through the area tomorrow,
a changeover to a rain/snow mix is expected. Temperatures will fall
about 30 degrees overnight, into the low 30s to near 40 by daybreak.
A rain/snow mix is expected, with snow moreso favored across
northwest Indiana and southwest Lower Michigan where the coldest
temperatures will be found. Minor snow accumulations up to 1" will
be possible, mainly on the grass and on elevated surfaces. Strong
CAA and gusty northwest winds will keep temperatures locked in the
30s all day Thursday, with wind chills in the 20s.
Near normal to slightly cooler than normal temperatures are here to
stay for the next few days. There are chances for rain over the
weekend on both Saturday and Sunday. The active pattern looks to
continue for the end of March even into early April as multiple rain
chances appear possible next week and beyond.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 717 PM EDT Wed Mar 19 2025
A broken line of storms will impact the terminals during the
next 2-3 hours with brief IFR and gusty winds likely, especially
at KSBN. Anticipate a lull during the late evening with
wrap-around rain/snow and lower ceilings arriving late tonight.
Confidence in ceiling heights during this time is not high with
adjustments in either direction possible. Accumulating snow/IFR
possible at KSBN but much less likely at KFWA. Return to VFR
anticipated by late Thu afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LMZ043-
046.
Gale Warning from 11 PM this evening to 2 PM EDT Thursday for
LMZ043-046.
&&
DISCUSSION...Johnson
AVIATION...AGDHazardous weather outlook, Mar 19, 3:31 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 331 PM EDT Wed Mar 19 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-201945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 331 PM EDT Wed Mar 19 2025 /231 PM CDT Wed Mar 19 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are likely this evening, mainly from 7 to 11 PM EDT. Damaging wind gusts to 70 mph and a few isolated tornadoes are the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 19, 8:04 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
804 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Marine Tstm Wind 1 SW Stevensville 42.01N 86.53W
03/19/2025 M40 MPH Berrien MI Trained Spotter
Trained spotter reported 30-40 mph winds and
pea size hail.
&&
DJNThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:16 PM EDT | Special Weather Statement | IWX | Grant | 29 min |
| Mar 19, 8:39 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Kosciusko, LaGrange, Noble, Wabash and 1 more | 36 min |
| Mar 19, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Grant, Huntington, Wabash, Wells | 34 min |
| Mar 19, 9:04 PM EDT | Special Weather Statement | IWX | Allen, Wells | 41 min |
| Mar 19, 9:05 PM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 55 min |
| Mar 19, 9:20 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 25 min |
| Mar 19, 9:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 17 min |
| Mar 19, 10:44 PM EDT | Special Weather Statement | IWX | Adams, Allen, DeKalb, Huntington, Wells, Whitley | 61 min |
| Mar 20, 4:59 PM EDT | Small Craft Advisory | IWX | 11 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.